MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR2; CATHETER, THROMBUS RETRIEVER
Model Number SFR2-6-30
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Codes Intracranial Hemorrhage (1891); Ischemia (1942)
Date of Event 10/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient had an appearance of hemorrhagic foci in the right lentiform nucleus suggestive of hemo rrhagic transformation.The event was not an acute ischemic stroke.The outcome was recovered/resolved on (b)(6) 2021.Additionally, sfr2-6-30 was used passed the expiration date.The investigator assessed that the event was not related to the procedure, devices or an underlying condition but was possibly related to the disease understudy.However, the sponsor assessed the event as possibly related to the procedure as well.Additional information was received that the adverse event description was updated to appearance of hemorrhagic foci in right lentiform nucleus suggestive of hemorrhagic transformation, minimal.No actions were taken.The device was not implantable.The patient's nihss baseline was 15 and post 24 hours was 12, post mtici score was 3.Vessel tortuosity was minimal and the cause of the hemorrhagic transformation was not determined.Additional information was received that the adverse event description was updated to acute infarct with mass effect and hemorrhagic transformation.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information was received that the physician did not know before use that the product was expired.The solitaire device was owned by the hospital/customer.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported it has adjudicated this adverse event as hemorrhagic transformation of infarct.Adjudicated this event as causally related with procedure.

Brand Name
SOLITAIRE FR2
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key17760640
Report Number2029214-2023-01734
Device Sequence Number17808681
Product Code NRY
UDI-Device Identifier00847536020733
UDI-Public00847536020733
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K181807
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2021
Device Model NumberSFR2-6-30
Device Catalogue NumberSFR2-6-30
Device Lot NumberA863386
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer09/20/2023
10/20/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/02/2023
10/24/2023
Date Device Manufactured07/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age35 YR
Patient SexMale
Patient Weight79 KG